# SDR 2022FA0000399

- Difficulty date: July 27, 2022
- Submitted: July 27, 2022
- Operation: General aviation
- Aircraft: N648KM
- Make and model: Diamon DA 42
- Aircraft serial: 42316
- Aircraft time: 1,331 hours
- Engine: Thielt TAE1250299
- Engine time: 115 hours
- System (JASC): 8300 · Accessory Gearboxes
- Part: Gearbox
- Part number: 057212K041803
- Part serial: 04453
- Condition: Sheared
- Location: Zone 600
- Part time: 115 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: Z, O
- Precautionary procedure: E

## Discrepancy

N648KM SUFFERED A GEARBOX SHAFT FAILURE ON ENGINE S/N 02-02-11284 @ 115 ENGINE HRS. THIS HAPPENED WHILST CONDUCTING POST MAINTENANCE GROUND RUNS FOLLOWING THE ANNUAL/100HR ENGINE INSPECTIONS IAW OEM REQUIREMENTS.  A 100% POWER RUN WAS CARRIED OUT WITH THE ENGINE PERFORMING CORRECTLY IAW STATED PERFORMANCE DATA. WHILST ATTEMPTING A HOT START IT WAS NOTICED AFTER SHUT DOWN THAT THE PROPELLER WAS WINDMILLING WITHOUT ENGAGING THE STARTER MOTOR, USUALLY ON SHUT DOWN THE PROPELLER TURNS 3-5 TIMES AND THEN STOPS. UPON FURTHER INSPECTION, TURNING THE PROPELLER BY HAND, IT WAS NOTICED THAT THE PROPELLER HAD NO DRIVE FROM THE GEARBOX AND WAS FREE TO TURN. THE GEARBOX WAS REMOVED TO FIND THE SHAFT CONNECTING THE GEARBOX TO THE DUAL MASS FLYWHEEL HAD SHEARED COMPLETELY AND WAS STILL ENGAGED IN THE DUAL MASS FLYWHEEL.THE OEM HAS BEEN CONTACTED WITH THE DETAILS AND WE ARE AWAITING THE RESULT OF THEIR INVESTIGATION.
